Hi, im a male 41 years old, and for the past 8 months i have been working out 3 or 4 times a week and healthy eating in order to get in shape, i have gone from 195lbs to 160lbs, however panic attacks and anxiety that i have been battling with for some time started coming back.The doctor put me on propanalol 80mg a day, which for the first week really helped, however i noticed my resting heart rate had gone from around 72 bpm to 57bpm, and while working out it has gone from 158bpm to no more than 126bmp I realise that beta blockers are meant to slow the heart rate down, so do i accept the new heart rate, or train harder in order to raise it back to 158+ i have tried a little but i feel im pushing myself too much, also this past week (the 3rd week of taking them) i have been having headaches, and some tingling/numbness in my in my left arm, i dont want to quit the excercise regime but with my heart rate not being natural and being slowed by drugs...does it mean that my cardio workouts are a waste of time ?
any advice greatly appreciated
I actually took propanalol, too, but I took it as a prophylactic for migraines. I also do strenuous cardio workouts and found them MUCH harder to do on this medication. BUT, since I was taking the medication for a different reason - and I was taking a much smaller dose - I would ask your doctor if it is prudent to push your heart rate so much.
I had a stress test, though, and I was 42 at the time. My doctor attended the test and said it was quite safe for my heart rate to reach 180... I hope this helps, BUT I WOULD STILL RUN THIS BY YOUR DOCTOR. You also didn't mention if you have any other health conditions...
hi twehner5 thanks for that...no as far as i know i am fighting fit since working out over the past 8 months, i guess although our conditions are/were different it doesnt really matter as its the same drug...i thought 80 MG was the smallest amount you could take, how much where you on ?
i dont struggle with the workouts, i still workout at the same levels as i did before, but i cant get my heart rate up...im guessing beofre the drugs if it was resting at 72ish and i got it up to 158....if my resting rate is now lower ..should i expect the training level to be lower to match this....yes i'll have to run it by the doctor...before i started working out my blood pressure was a little on the high side...but since working out and eating well it got to a normal level around 130/85 now its around 118/70 .....which is a little on the low side but not dangerously low i dont think....thanks for your help anyway.much appreciated
I guess when you're taking the drug for different reasons, the "low" is different. I can't remember how much I was taking, but I think it was only 40mg. My BP, too, was a bit on the high side before I started taking it - very similar to yours 140/85. But one of the main reasons I went off was my doctor was hoping it was causing my extreme tiredness. I DID learn to deal with the workout difficulties while taking it - but my doctor wanted me off of it anyway. My BP stayed down even when I went off of it, too, which was a good thing.
Let me know what your doctor says - you really should make sure what you're doing is safe.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.